Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 201, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 23, 2004, 4:23 PM CST for Williamson County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 4:23 PM CST (22:23 UTC)
- Expired
- Nov 23, 2004, 5:30 PM CST
- In force
- 67 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Williamson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 232223 SVREWX TXC491-232330- /X.NEW.KEWX.SV.W.0033.041123T2223Z-041123T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 423 PM CST TUE NOV 23 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... WILLIAMSON * UNTIL 530 PM CST * AT 420 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF ANDICE...AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE FLORENCE...GEORGETOWN DAM... SERENADA...WEIR AND JARRELL. LAT...LON 3093 9785 3067 9802 3063 9756 3082 9747 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 3:15 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 23, 3:15 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 PM CST TUE NOV 23 2004 .UPDATE... CONVECTION TO THE WEST BECOMING MORE ORGANIZED AND WITH THE SVR WATCH JUST ISSUED HAVE DECIDED TO EXTEND THE FFA THRU 9 PM FOR SAME AREA. && .PREV DISCUSSION... UPR LOW KICKING NE ACRS W TX THIS AFTN WITH ASSOCIATED CDFNT PUSHING INTO THE HILL COUNTRY. TWO AREAS OF CONVECTION THIS AFTN... ONE WAS ELEVATED ASSOCIATED WITH THE UPR LOW IN W TX AND EXPECT SOME OF THIS TO SKIRT THE NW COUNTIES THIS EVENING. THE OTHER AREA THE SVR LINE SLOWLY EXITING THE ERN COUNTIES ALONG A PRE-FRONTAL TROF. A DRY PUNCH OF SWLY WINDS AT THE LOW-MID LEVELS...LIKELY CAPPING CONVECTION OVER THE SWRN CWA THIS AFTN. AM STILL CONCERNED WITH HEATING OVER THE HILL COUNTRY AND UPR COLD POOL WHERE THERE COULD BE SCT REDEVELOPMENT WITH THE CDFNT OVER THE NEXT FEW HOURS AND CONTG ACRS THE NE/ERN CWA THIS EVENING WITH A THREAT OF LARGE HAIL. WILL LEAVE FFA AS IS AND EXPIRE WITH A PRE-1ST PERIOD TO INCLUDE TWO HOURS OF THE WATCH. WITH THE DEVELOPING SWLY LOW LEVEL FLOW AND LOWERING DEW PTS EXPECT FLASH FLOOD THREAT TO BE ON THE DECREASE AND VERY LOCALIZED AS STORMS WILL BE MOVG AT A GOOD CLIP. FORECAST OF CLEARING/COLDER FOR THE REMAINDER OF THE WEEK WITH A PSBL FREEZE BY THANKSGIVING MORNING IN LOW SPOTS OVER THE HILL COUNTRY. A DRY RE-ENFORCING CDFNT EARLY SATURDAY...THEN RETURNING MOISTURE SUNDAY NIGHT WITH INCREASING POPS MON/TUE AS ANOTHER LOW DIGS INTO THE SW CONUS...WHILE A CDFNT DROPS SWD INTO THE AREA WITH OVERRUNNING CLOUDS/PCPN AHEAD OF THE LOW. && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING THRU 9 PM THIS EVENING EASTERN HILL COUNTRY AND SOUTH CENTRAL TX. TOR WATCH 885 THRU 9 PM FOR LAVACA AND FAYETTE COUNTIES. SVR WATCH 886 THRU 8 PM FOR MUCH OF HILL COUNTRY AND SOUTH CENTRAL. && 01/03
Hazardous weather outlook, Nov 23, 6:00 AM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CST TUE NOV 23 2004 TXZ171>173-183>194-202>209-217>225-228-241200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH FOR FLASH FLOODING CONTINUES UNTIL 6 PM THIS EVENING ALONG AND EAST OF A MOUNTAIN HOME TO PEARSALL LINE. THIS MORNING...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE NORTH OF A WARM FRONT THAT WILL MOVE NORTH ACROSS SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL IS POSSIBLE. THIS AFTERNOON AND EVENING...A SQUALL LINE WITH SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE OR COLD FRONT THAT WILL MOVE ACROSS SOUTH CENTRAL TEXAS AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL MOVE ACROSS NORTHWESTERN TEXAS. HEAVY RAINFALL AND SEVERE STORMS CAN BE EXPECTED. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING.
In the hours before
Local storm report, Nov 23, 1:37 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
137 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG CEDAR CREEK 30.08N 97.50W
11/23/2004 BASTROP TX LAW ENFORCEMENT
TREES DOWN IN CEDAR CREEK.
&&
DCLocal storm report, Nov 23, 1:40 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0137 PM TORNADO LA GRANGE 29.91N 96.88W
11/23/2004 FAYETTE TX LAW ENFORCEMENT
A SMALL TORNADO KNOCKED OVER A SMALL UNIHABITED BLDG ON
REYNOLDS STREET.
&&
DCSpecial weather statement, Nov 23, 1:42 PM CST, 2 hours 41 minutes before
TXZ171>173-186>194-204>209-219>225-232030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 142 PM CST TUE NOV 23 2004 ...TORNADO WARNING IN EFFECT UNTIL 2:30 PM FOR FAYETTE COUNTY... ...A TORNADO WATCH IN EFFECT UNTIL 3:00 PM FOR AREAS ALONG AND EAST OF A BURNET TO HONDO LINE AND NORTH OF A HONDO TO HALLETTSVILLE LINE... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH 6:00 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... AT 142 PM...NO FLASH FLOOD WARNINGS WERE IN EFFECT. SCATTERED SHOWERS AND THUNDERSTORMS ARE GRADUALLY SHIFTING EAST INTO EAST CENTRAL AND SOUTHEAST TEXAS ALONG AND EAST OF A TAYLOR TO CAMPBELLTON LINE. ADDITIONAL STRONG THUNDERSTORMS WILL ENTER THE EDWARDS PLATEAU AND HILL COUNTRY...AND OTHER STRONG THUNDERSTORMS COULD DEVELOP ANYWHERE IN THE FLASH FLOOD WATCH AREA DURING THE TIME OF MAXIMUM HEATING. THE TORNADO THREAT WILL GRADUALLY SHIFT EAST AND OUT OF SOUTH CENTRAL TEXAS BY 3 PM. HOWEVER...ISOLATED SEVERE STORMS WITH HAIL AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THROUGH AT LEAST 6 PM.
Special weather statement, Nov 23, 2:10 PM CST, 2 hours 13 minutes before
TXZ171>173-186>194-204>209-219>225-232200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 210 PM CST TUE NOV 23 2004 ...TORNADO WARNING CANCELED FOR FAYETTE COUNTY... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT THROUGH 4:00 PM FOR FAYETTE COUNTY... ...A TORNADO WATCH IN EFFECT UNTIL 9:00 PM FOR FAYETTE AND LAVACA COUNTIES... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH 6:00 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... AT 210 PM...NO WARNINGS WERE IN EFFECT. SCATTERED SHOWERS AND THUNDERSTORMS HAVE TEMPORARILY CLEARED TO AREAS ALONG AND EAST OF A GEORGETOWN TO CUERO LINE. HOWEVER...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL EXPAND INTO SOUTH CENTRAL TEXAS FROM THE WEST BY 4 PM. OTHER SEVERE THUNDERSTORMS COULD DEVELOP OVERHEAD ANYWHERE IN THE FLASH FLOOD WATCH AREA DURING THE TIME OF MAXIMUM HEATING. THE TORNADO THREAT WILL GRADUALLY SHIFT EAST AND OUT OF SOUTH CENTRAL TEXAS BY 3 PM. HOWEVER...ISOLATED SEVERE STORMS WITH HAIL AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THROUGH AT LEAST 6 PM.
Special weather statement, Nov 23, 2:46 PM CST, 1 hour 37 minutes before
TXZ202-217-232130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 246 PM CST TUE NOV 23 2004 AT 246 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF QUEMADO...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL LIKELY REMAIN SEVERE AS IT MOVES INTO NORTHERN MAVERICK COUNTY BY 315 PM. A SEVERE THUNDERSTORM WILL PROBABLY BE ISSUED BY 3 PM FOR MAVERICK COUNTY AND POSSIBLY KINNEY COUNTY. THE PRIMARY THREAT FOR THIS STORM IS FOR LARGE HAIL UP TO GOLFBALL SIZE AND WIND GUSTS TO 60 MPH.
Local storm report, Nov 23, 4:13 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL QUEMADO 28.95N 100.63W
11/23/2004 1.75 INCH MAVERICK TX LAW ENFORCEMENT
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 8:39 PM CST | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Nov 23, 8:51 AM CST | Severe Thunderstorm Warning | EWX | Travis | 54 min |
| Nov 23, 9:19 AM CST | Flash Flood Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 4 hr |
| Nov 23, 9:33 AM CST | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 4 hr |
| Nov 23, 9:44 AM CST | Tornado Warning | EWX | Travis | 31 min |
| Nov 23, 10:01 AM CST | Severe Thunderstorm Warning | EWX | Comal | 59 min |
| Nov 23, 10:09 AM CST | Severe Thunderstorm Warning | EWX | Williamson | 66 min |
| Nov 23, 10:23 AM CST | Severe Thunderstorm Warning | EWX | Hays | 67 min |
| Nov 23, 10:38 AM CST | Tornado Warning | EWX | Williamson | 22 min |
| Nov 23, 10:59 AM CST | Tornado Warning | EWX | Williamson | 16 min |
| Nov 23, 11:20 AM CST | Severe Thunderstorm Warning | EWX | Caldwell | 55 min |
| Nov 23, 11:26 AM CST | Severe Thunderstorm Warning | EWX | Travis | 34 min |
| Nov 23, 11:41 AM CST | Severe Thunderstorm Warning | EWX | Bastrop | 64 min |
| Nov 23, 1:04 PM CST | Severe Thunderstorm Warning | EWX | Fayette | 56 min |
| Nov 23, 1:09 PM CST | Tornado Warning | EWX | Fayette | 36 min |
| Nov 23, 1:38 PM CST | Tornado Warning | EWX | Fayette | 52 min |
| Nov 23, 3:01 PM CST | Severe Thunderstorm Warning | EWX | Maverick | 74 min |
| Nov 23, 3:36 PM CST | Tornado Warning | EWX | Maverick | 24 min |
| Nov 23, 3:58 PM CST | Tornado Warning | EWX | Maverick, Zavala | 62 min |
| Nov 23, 4:25 PM CST | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
| Nov 23, 4:42 PM CST | Severe Thunderstorm Warning | EWX | Llano | 63 min |
| Nov 23, 4:58 PM CST | Tornado Warning | EWX | Zavala | 32 min |
| Nov 23, 5:08 PM CST | Tornado Warning | EWX | Maverick | 37 min |
| Nov 23, 5:17 PM CST | Tornado Warning | EWX | Frio | 58 min |
| Nov 23, 5:28 PM CST | Severe Thunderstorm Warning | EWX | Zavala | 62 min |
| Nov 23, 5:32 PM CST | Tornado Warning | EWX | Zavala | 58 min |
| Nov 23, 5:36 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 54 min |
| Nov 23, 5:51 PM CST | Tornado Warning | EWX | Burnet | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.